I’m suffering “brain fog” from Propecia (finasteride). Since starting the drug, I frequently “zone out” and have a difficult time thinking. However, it’s working for my hair loss and I don’t want to stop the medication. I’m wondering, can I take a medication to counter this side effect? I’ve heard “Adderall” is a drug for concentration. Can I take this for my Propecia brain fog?
Most doctors avoid prescribing one drug to counter the side effects of another. This is especially true with potentially dangerous medications like amphetamines (ie Adderall). I understand the theory; finasteride is making you “foggy,” Adderall clears people up. Mix the Adderall with the Propecia and you’ll be back at baseline! Unfortunately, the two drugs work in very different ways; and it’s unlikely the two would really “balance” each other out.
Adderall isn’t targeted specifically for the brain either. It will work as an “upper” (stimulant) in a lot of different ways. This means racing heart, elevated blood pressure, anxious mood, et cetera. You may be better off talking to your doctor about lowering the finasteride dose or discontinuing the medication.
In fact, scheduling an appointment to discuss the situation with your doctor should be the first step. Remember, all medication changes should be thoroughly discussed with a personal physician familiar with your medical history.
Blake Bloxham – formerly “Future_HT_Doc”
Follow our community on Twitter
Watch hair transplant videos on YouTube